MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US C-STEM SZ4 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US C-STEM SZ4 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Model Number 9611-72-000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the primary surgery was performed with the implants in question.The surgery was completed successfully without any surgical delay.On (b)(6) 2023, it was reported the revision surgery is scheduled on unknown date due to the suspected metal-on-metal.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Event or Problem Description
Description was revised as follows: it was reported that on an unknown date, the primary surgery was performed via tha for osteoarthritis of the hip with the implants in question.The surgery was completed successfully without any surgical delay.On (b)(6) 2023, it was reported the revision surgery is scheduled on unknown date due to the suspected metal-on-metal.The revision surgery was completed successfully with 120 minutes delay.Based on the condition of the removed implants and the surrounding cement, soft tissue, and bone, the surgeon indicated that metal-on-metal may have occurred due to the stem neck or the interface between the metal head and metal liner.He observed by the naked eye as if there is wear on the distal side from the midpoint of the stem.He also commented that the degeneration of the cement and bone and soft tissue around the proximal portion of the stem raises the suspicion of armd due to mom.The surgeon requests an investigation to determine the degree of wear and deformation compared to the normal products.Cultures and histological examination are being performed in parallel.No further information is available.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed wear on metal material.The report allegation can be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
C-STEM SZ4 HIGH OFFSET
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16673052
Report Number1818910-2023-07247
Device Sequence Number6445916
Product Code JDI
UDI-Device Identifier10603295235279
UDI-Public10603295235279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982918
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/04/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9611-72-000
Device Catalogue Number961172000
Device Lot Number1890639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/04/2023
04/10/2023
05/05/2023
06/16/2023
09/01/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/07/2023
04/14/2023
05/08/2023
06/19/2023
09/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 ULTAMET 36MM HEADS +3.; PINN CAN BONE SCREW 6.5MMX20MM.; PINN CAN BONE SCREW 6.5MMX20MM.; PINN CAN BONE SCREW 6.5MMX25MM.; PINN CAN BONE SCREW 6.5MMX25MM.; PINNACLE MTL INS NEUT36IDX52OD.; PINNACLE MULTIHOLE II CUP 52MM.; UNK CEMENT CMW.; UNK CEMENT CMW.; UNK HIP ACETABULAR LINER METAL.; UNKNOWN HIP FEMORAL HEAD.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale